Diagnosis Mild Graves - Graves' Disease and Thyroid Discussion - Living with Graves Disease

Advertisement

Jump to content


Photo

Diagnosis Mild Graves


  • Please log in to reply
6 replies to this topic

#1 Donnamw

Donnamw

    New Member

  • Members
  • Pip
  • 3 posts
  • Country:United States

Posted 23 November 2020 - 08:15 PM

Advertisement

Endocrinologist says I have a mild case as the only symptom I currently have is hair loss. I think mine was triggered by stress as I was told by a bone Dr I had bone cancer which was far from the truth when I went to an oncologist. I have heard horror stories being on the med tripazol (unsure of spelling). My Dr has warned me about rashes, nausea and biggest one of all the killing off of white blood cells. Has anyone here had difficulties with this med? I would be taking a very low dose. I am scared but will need it sooner or later, as she is leaving the decision up to me. I was curious why can’t half the thyroid be removed? Please help




Advertisement

#2 mmztcass

mmztcass

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 3984 posts
  • Country:United States

Posted 23 November 2020 - 08:45 PM

Hello Donnamw:

 

Welcome.

 

Did you mean Tapazole medicine to take?  I took low dosed generic Methimazole for many, many years and did not have such reactions or complications mentioned above.  It is only when one is on extremely high doses that such complications would occur.  

 

I am assuming the Graves' Disease was diagnosed with the antibodies tests as the TSI, TRAb, TPOab, TgAb?  Or was a test called the RAIU was done to determine Graves'?

 

Graves' Disease is an autoimmune disorder meaning that the entire thyroid is affected which means positive thyroid antibodies.  Removing half of the thyroid wouldn't necessarily help when the thyroid antibodies are involved.

 

Please do the research through here and at elaine-moore.com to help understand Graves' Disease and what is involved and how to heal.

 

I worked on my healing by avoiding the Graves' Triggers which are things like:  stress, cigarette smoke, excess Iodine, many food issues, sensitivities to many scents, household and personal products, etc.  I worked on eating organic, non GMO and taking whole foods based vitamins (not the synthetic ones).  It took a long time 15+ years, but I got there eventually and still kept my thyroid and not go for an RAI or surgery.  

 

{{{hugs}}}



#3 Donnamw

Donnamw

    New Member

  • Members
  • Pip
  • 3 posts
  • Country:United States

Posted 24 November 2020 - 08:40 AM

Yes by blood tests. Does anyone else have or had just very minimal symptoms?



#4 mmztcass

mmztcass

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 3984 posts
  • Country:United States

Posted 24 November 2020 - 01:41 PM

Donnamw:

 

What are your Free T3, Free T4, and TSH levels like?  How much Tapazole are you taking per day?  

 

{{{hugs}}}



#5 Donnamw

Donnamw

    New Member

  • Members
  • Pip
  • 3 posts
  • Country:United States

Posted 24 November 2020 - 04:08 PM

T3 176

T4 1.3 ng/dl

tsh less than .01

tsh receptor antibody 8.27

tpo 364.6 in/ ml

tsi 5.43 in/ l

not on any med yet she is leaving it to me to decide as I don’t have much for symptoms



#6 mmztcass

mmztcass

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 3984 posts
  • Country:United States

Posted 25 November 2020 - 01:11 PM

Are these the Free T3 and the Free T4 that were done?  What are the lab reference ranges for the T3 and the T4? 

 

If these are not the Free T3 and Free T4 tests we recommend that these tests be done as it measures the Frees which are not affected by diet, hormones, etc.  The other tests (T3 and T4) will be affected by diet, hormones, etc.

 

{{{hugs}}}



#7 Allies

Allies

    Very Prolific Member

  • Community Managers
  • PipPipPipPip
  • 728 posts
  • Country:Australia

Posted 25 November 2020 - 04:32 PM

Hi Donna

The problem with white blood cell depletion is called agranulocytosis and it is a very rare side effect, but quite serious if it does occur. Most of the other side effects are dose dependent, so mostly we only get those if the dosage of our medication is too high (by extension these lesser side effects could occur if we are taking antithyroid meds when we don't need to)

Tapizole, methimazole and carbimazole, the most commonly prescribed antithyroid meds, are usually very effective at lowering thyroid hormones, so you might not want to take them unless your thyroid hormones ( FT3 and FT4) are elevated above the population reference intervals. This is why Mmztcass has asked about the reference ranges :) reference ranges usually appear in brackets after the results.

Assuming the usual ranges for TRAB (TSH receptor antibodies <1.5 ish) and TSI (Thyroid stimulating immunoglobulin <0.55 ish), your antibodies do look pretty high (seeing the actual ranges would help :) ); but it's hard to tell about your thyroid hormones without knowing the reference ranges and what was actually measured (total or free T3 and T4).

The Grave's specific antibodies can get a little complicated. TSI stimulates the thyroid to make more thyroid hormones and is the widely recognised cause of hyperthyroidism in Grave's disease. There are also blocking type antibodies which can cause hypothyroidism, or even just balance out the effects of the stimulating type. All together these antibodies are called TSH receptor antibodies (or TRAB) and while we can often get the stimulating type (TSI) measured, the tests to determine how much of the TRAB is of the blocking type is usually only done in research settings. We kind of have to figure this out by looking at the TSI, the overall TRAB and our thyroid hormone levels. So, for example, if your TSI and overall TRAB are both high but your thyroid hormones are in a pretty good place, that would indicate that the stimulating and blocking antibodies are balancing each other out. If your TSI, TRAB and thyroid hormones are all high that would suggest that a predominance of the stimulating type of TRAB is causing hyperthyroidism.

Hope that's not too confusing?

{{{Hugs}}}
Allies
:)





LivingWithGravesDisease.com is for educational purposes only and should not be used as a substitute for consultation with your health care provider.

The documents in this website are the sole property of LivingWithGravesDisease.com. They may not be redistributed or sold for profit in ANY WAY without consent of LivingWithGravesDisease.com. Permission is granted for the copying of these documents ONLY for one's own personal use or redistribution to others on a strictly informational and NON-profit basis, provided that: A.) these documents are not edited or modified in any way, B.) LivingWithGravesDisease.com is not held responsible or liable for its content and C.) this notice and the disclaimer below remain attached in their entirety.

© Copyright 2000-2014 All rights reserved.

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service